zbMATH — the first resource for mathematics

Stratifying monopoles and rational maps. (English) Zbl 0693.32012
The author presents a stratification of the space of monopoles \((A,\Phi)\) in the following way. Let \(\Phi^{\infty}:=\lim_{R\to \infty} \Phi | S^ 2(\infty): S^ 2(\infty)\to SU(N).\) Then \(\Phi^{\infty}(S^ 2(\infty))\) is contained in some adjoint orbit \(F(n)\) of \(SU(N)\). We call \((A,\Phi)\) to be framed by \((\mu_ 1,...,\mu_ q)\) iff \(\Phi^{\infty}| \{positive\quad z- axis\}=(\mu_ 1^{\oplus n_ 1}\oplus...\oplus \mu_ q^{\oplus n_ q})\) (diagonal). On the other hand, using the action of \(\Phi^{\infty}(S^ 2(\infty))\) on \(S^ 2\times {\mathbb{C}}^ N\), \(S^ 2\times {\mathbb{C}}^ N\) split as \(S^ 2\times {\mathbb{C}}^ N=W_ 1\oplus,...,\oplus W_ q,\) where \(W_ j\) is the eigenspace of \(\Phi^{\infty}(S^ 2(\infty))\) with the eigenvalue \(i\mu_ j\). We call the integer \(m_ j:=c_ 1(W_ 1\oplus,...,\oplus W_ q)\) \((c_ 1\) denotes the first Chern class) the magnetic monopole of (A,\(\Phi)\). Due to Grothendieck’s splitting theorem, one obtains \[ W_ j\simeq {\mathcal O}(k_{n_ 1+,...,+n_{j-1}+1})\oplus,...,\oplus {\mathcal O}(k_{n_ 1+,...,+n_ j}). \] We call \(K_ i:=\{k_{n_{i- 1}+1},...,k_{n_ i}\}\) a holomorphic charge of (A,\(\Phi)\). Now the spaces of monopoles of magnetic charge \(m=(m_ 1,...,m_ q):\quad {\mathcal M}(m,F(n))\) has a stratification \({\mathcal M}(m,F(n))=\cup_{k}{\mathcal M}_ k(m,F(n))\) by the space of monopoles of holomorphic charge \(k=(K_ 1,...,K_ q)\). On the other hand, for each \((A,\Phi)\in {\mathcal M}(m,F(n)),\) one can define a rational map \({\mathbb{P}}^ 1\to F(n)\) of “magnetic energy” m using the twistor theory and the above filtration. Therefore we have a map from \({\mathcal M}(m,F(n))\) to \({\mathcal R}(m,F(n)):=\{the\) space of rational maps from \({\mathbb{P}}^ 1\) to F(n) of magnetic energy \(m\}\). He also shows that \({\mathcal R}(m,F(n))\) can be stratified by “holomorphic charge” as before and the map defined above preserves the filtration. As an example, in the case of fundamental monopoles, he explicitly describes \({\mathcal M}(m,F(n))\) and also shows that the map is a diffeomorphism.
Reviewer: K.Sugiyama

32G13 Complex-analytic moduli problems
58J90 Applications of PDEs on manifolds
14E05 Rational and birational maps
55R10 Fiber bundles in algebraic topology
14M99 Special varieties
81T08 Constructive quantum field theory
Full Text: DOI
[1] Atiyah, M. F., Hitchin, N. J.: The geometry and dynamics of magnetic monopoles. Princeton, New Jersey: Princeton University Press 1988 · Zbl 0671.53001
[2] Bowman, M. C.: Parameter counting for self-dual monopoles. Phys. Rev. D.32, 6, 1569-1575 (1985) · doi:10.1103/PhysRevD.32.1569
[3] Donaldson, S. K.: Nahm’s equations and the Classification of Monopoles. Commun. Math. Phys.96, 387-407 (1984) · Zbl 0603.58042 · doi:10.1007/BF01214583
[4] Hitchin, N. J.: Monopoles and geodesics. Commun. Math. Phys.83, 579-602 (1982) · Zbl 0502.58017 · doi:10.1007/BF01208717
[5] Hitchin, N. J., Murray, M. K.: Spectral curves and the ADHM construction. Commun. Math. Phys.114, 463-474 (1988) · Zbl 0646.14021 · doi:10.1007/BF01242139
[6] Hurtubise, J. C.: The classification of monopoles for the classical groups. Commun. Math. Phys.120, 613-641 (1989) · Zbl 0824.58015 · doi:10.1007/BF01260389
[7] Hurtubise, J. C.: Monopoles and Rational Maps: A note on a theorem of Donaldson. Commun. Math. Phys.100, 191-196 (1985) · Zbl 0591.58037 · doi:10.1007/BF01212447
[8] Hurtubise, J. C., Murray, M. K.: Projective monopoles. In preparation · Zbl 0708.58035
[9] Murray, M. K.: Non-abelian magnetic monopoles. Commun. Math. Phys.96, 539-565 (1984) · Zbl 0582.58038 · doi:10.1007/BF01212534
[10] Nahm, W.: Self-dual monopoles and calorons. In: Group theoretical methods in physics. Denado G. et al. (eds). Trieste. Lect. Notes in Phys. vol.201. Berlin, Heidelberg, New York: Springer 1983
[11] Taubes, C. H.: Min-max Theory for the Yang-Mills-Higgs equations. Commun. Math. Phys.97, 473-540 (1985) · Zbl 0585.58016 · doi:10.1007/BF01221215
[12] Weinberg, E. J.: Fundamental monopoles in theories with arbitrary symmetry breaking. Nucl. Phys.B203, 445-471 (1982) · doi:10.1016/0550-3213(82)90324-8
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.